This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Galantamine and QTc Prolongation

H. Robert Brashear, MD, and J. Michael Spivey, PharmD

Published: January 15, 2007

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: This letter is in response to the case report on the use of galantamine 24 mg/day in a 47-year-old schizophrenia patient that was associated with corrected QT interval (QTc) prolongation that resolved upon the discontinuation of galantamine.1 The report noted that the patient was on a complex medical regimen which included several psychotropic drugs that may affect the QTc interval and that he suffered from hypertension, diabetes, and likely heart disease within the context of syndrome X. The authors also hypothesized about potential risks of QTc prolongation in elderly people suffering from Alzheimer’s disease.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 68

Quick Links: Dementia , Neurologic and Neurocognitive

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Insights

LAI Antipsychotics in Schizophrenia: Long-term Outcomes of Early Use

Using data from the...

Read More...